Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Anyone had a CT Scan with contrast dye?

(5 Posts)
Mammabear31 Thu 29-Aug-13 20:41:55

Had one today to locate kidney stones. They injected the dye halfway through the scan, and it didn't bother me - felt a little warm and flushed but otherwise fine. However this evening I have had an awful upset stomach....been rushing to the toilet every 15-20 mins sad I'm hoping its stopped now but I feel a bit queasy and the night is young....

Is this a "normal" side effect of the dye? I've not had much different from DH to eat and he's fine.

Lilymaid Thu 29-Aug-13 20:45:38

I've recently had one and having a repeat next month. No bad diarrhoea, though. Have you been drinking a lot of water?

LadyMaryQuiteContrary Thu 29-Aug-13 21:05:28

IIRC a kidney stone can cause an upset stomach. The contrast does cause a warm flush, that's normal. It makes you feel as though you've wet yourself which can be a bit of a shock but I've never known it to cause a tummy upset. Mention it if you ever need a contrast agent again though.

Hope you're on the mend quickly. thanks

Mammabear31 Thu 29-Aug-13 21:11:06

Hmm. I thought it might just be my body getting rid of the dye....will definitely mention to my consultant when I go for the results. I haven't drunk more than normal.

Have stopped running to the loo now so fingers crossed for a peaceful night - would be lovely if DS1 chooses to sleep through!!

LadyMaryQuiteContrary Thu 29-Aug-13 21:57:04

It gets filtered rather quickly via the kidneys so shouldn't get into your stomach/bowel. You do need to drink more as you'll be dehydrated otherwise.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now